Wednesday, September 15, 2010

Mental Roller Coaster

I havent posted recently do some problems in my head.  My shrink put me on Geodon after diagnosing me with BPD. After some time on Geodon, it became evident that the medicine was not for me.  The depression was gone, but the side effects caused a constant mania which made me act like a junkie looking for my next fix.  Thankfully my husband came and talked with my shrink and explained my behavior.  Doc quickly switched me to Seroquel XR and switched my Prozac to Zoloft.  The Prozac switch made me a little nervous because I have been on it for 14 years with no problem.  But I will listen to the doc, who thinks the mood-leveling meds are making the anti-depressant go into overdrive.

Since the change to Seroquel/Zoloft, the mania has ended.  But unfortunately I am left without emotion, distant from the world.  I find this very frustrating, because I hesitate changing meds again (what could possible go wrong next) and the change would require more doctor visits which are not covered by my insurance.  And with my husband laid off and me working part time, the cost of the appointments is exorbitant.

I am trying to mentally force myself out of this distant funk so that I do not have to change meds again.  Should I be satisfied with pretty good moods? Or should I keep searching for the perfect meds that embrace my personality but calm the mania?  I keep wondering.... 

4 comments:

  1. I wish I had good answers for you. Sorry you're going through all of this. Praying your meds are worked out soon. *hugs*

    ReplyDelete
  2. A lot of the people I read have BPD, hang in there. You will get this under control. They will figure out the meds I'm sure.

    ReplyDelete
  3. Hello, I know exactly how you feel. I suffer from anxiety/panic disorder, depression and Bipolar II. I believe Zoloft was the right choise. When I was switched to Zoloft it made a big difference. But I still felt like you do. That's when I was diagonosed with Bipolar II. After taking medication for that I feel a little better, but not great. I haven't felt normal in a long time. I do some self talk and walking, which my theropist recommended, and I have alot of support at home; that helps alot. I'm glad your husband is right there with you. I'm sorry to make this so long. If you need to talk, please let me know.
    Blessings, Mary O

    ReplyDelete
  4. I got the same flat effect from the XR, I take the regular Seroquel at night. It is very sedating when you begin taking it but your body gets used to it.

    ReplyDelete

C'mon let me have it!